Georgia, 2015Hail and Damaging Winds in Georgia, April 20, 2015
April 20, 2015 · NWS FFC · 22 events in 10 counties and zones
A deep upper-level trough and strong short wave moved through the region during the day. Strongly diffluent upper-level flow combined with a sharp cold front and steep mid-level lapse rates to produce widespread severe thunderstorms across north Georgia with numerous reports of large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4.7 million
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep upper-level trough and strong short wave moved through the region during the day. Strongly diffluent upper-level flow combined with a sharp cold front and steep mid-level lapse rates to produce widespread severe thunderstorms across north Georgia with numerous reports of large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 20, 2:51 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 20, 2:51 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 AM EDT MON APR 20 2015
.SHORT TERM /TODAY THROUGH TUESDAY/...
...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 8AM...
SEVERE WEATHER APPEARS IMMANENT FOR PORTIONS OF NW GEORGIA AS LINE
OF THUNDERSTORMS WITH A HISTORY OF PRODUCING WIND DAMAGE ADVANCES
OUT OF ALABAMA. CAPE VALUES IN THIS REGION HAVE BEEN LARGELY
UNIMPRESSIVE...ESPECIALLY SURFACE BASED CAPE. HOWEVER...ELEVATED
CONVECTION IS MORE READILY AVAILABLE AND CROSS SECTIONS REVEAL
VORTICITY MAXIMA RESPONSIBLE FOR ENHANCED ACTIVITY IS LOW IN THE
ATMOSPHERE THAN WE TYPICALLY SEE...RIGHT AROUND 700 MB IN THIS
SITUATION.
FOLLOWING THE EVOLUTION OF THIS VORT MAX...LOOKS LIKE
THE NORTHERN TIER OF OUR COUNTIES...MAYBE A HALF A DOZEN COUNTIES
OR SO WILL BE UNDER THE THREAT OF SEVERE STORMS THIS MORNING WITH
STRONG WINDS THE PRIMARY CONCERN. CANNOT RULE OUT A TORNADO EITHER
0-1KM HELICITY VALUES CURRENTLY MAXING OUT AT 350 M2/S2 ON LATEST
RAP RUN. ALSO LOOKING AT DOWNDRAFT CAPE AXIS...SHOULD SEE THIS
HOLD TOGETHER OVER THE LOCAL AREA MEANING WINDS SHOULD HAVE NO
PROBLEM MIXING TO THE SURFACE SHOULD STORMS HOLD TOGETHER.
FOR THE REMAINDER OF TODAY...AFOREMENTIONED ACTIVITY SHOULD BEGIN
TO WANE SLIGHTLY AS IT PROGRESSES EAST BUT ENOUGH ACTIVITY WILL
REMAIN TO WARRANT CATEGORICAL TO LIKELY POPS FOR THE NORTHERN
TIER. THEREAFTER...IT WILL DEPEND HOW QUICK LOW CLOUDS CLEAR OUT
AND HOW MUCH RECOVERY WE CAN GET BEFORE FRONT MOVES THROUGH. OF
PARTICULAR INTEREST IS STRONG SHORTWAVE MOVING IN OFF THE GULF
COAST THIS AFTERNOON THAT RESULTS IN DEVELOPMENT OF A STRONG LOW
LEVEL JET AND INFLUX OF DEEP MOISTURE AND INSTABILITY. WILL LIKELY
SEE CAPE VALUES IN EXCESS OF 2500 J/KG SHOULD CLOUDS CLEAR FOR A
LONG ENOUGH TIME FROM GAINESVILLE TO MACON AND POINTS EASTWARD
ALLOWING FOR A SECONDARY SEVERE WEATHER EPISODE. STRONG WINDS WILL
BE THE MAIN CONCERN ONCE AGAIN BUT SIG TO PARAMETER DOES BECOME
ENHANCED AFTER 18Z WITH ISOLATED TORNADOES POSSIBLE AGAIN.
FINALLY QUIETER CONDITIONS EXPECTED TONIGHT THROUGH THE REMAINDER
OF THE SHORT TERM WITH NIL POPS AND COOL OVERNIGHT TEMPS.
DEESE
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THERE CONTINUE TO BE NOTICEABLE INCONSISTENCIES BETWEEN MODELS...AND
EVEN FROM RUN TO RUN WITHIN EACH MODEL...IN THE EXTENDED FORECAST
PERIOD...SO OVERALL A GENERAL BLEND AND CONCENTRATION ON THE LARGER
SCALE FEATURES WERE USED FOR THE LONG TERM FORECAST GRIDS AGAIN THIS
MORNING.
PERIOD STARTS OUT DRY...BUT MOISTURE RETURN BEGINS WEDNESDAY AS THE
SURFACE RIDGE SLIPS EAST OF THE STATE. WEAK SHORT WAVES IN THE
WESTERLY UPPER FLOW AND A WEAK COLD FRONT BRING AT LEAST A SLIGHT
CHANCE FOR PRECIPITATION BACK INTO THE NORTH BY LATE WEDNESDAY. AMPLE
MOISTURE AND FLAT WESTERLY UPPER FLOW KEEP AT LEAST A SLIGHT CHANCE
FOR PRECIPITATION IN THE FORECAST THURSDAY AND FRIDAY. BETTER
CHANCES FOR RAIN SWEEP BACK IN FOR THE START OF THE WEEKEND AS A
STRONGER SHORT WAVE SWEEPS THROUGH THE REGION. BOTH THE GFS AND THE
ECMWF ARE GENERATING A DECENT SURFACE LOW WITH THIS SHORT WAVE...
HOWEVER THERE ARE SIGNIFICANT DIFFERENCES IN THE TIMING OF THIS LOW
TO KEEP LOW POPS IN THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ENOUGH
INSTABILITY INDICATED WITH THE MID-WEEK SYSTEM FOR A CHANCE OF
THUNDERSTORMS...ALTHOUGH LACK OF STRONG DYNAMICS AND MARGINAL NATURE
OF THE INSTABILITY POINT TO MINIMAL CHANCES FOR SEVERE WEATHER.
WEEKEND SYSTEM CONTINUES TO SHOW MARGINAL INSTABILITY AT BEST...BUT
STRONGER DYNAMICS INDICATE AT LEAST A SLIGHT CHANCE FOR DEEPER
CONVECTION WITH THIS SYSTEM AS WELL.
20
&&
AVIATION...
06Z UPDATE...
LATEST OBSERVATIONS FROM AROUND THE AREA ALONG WITH SATELLITE
IMAGERY INDICATE THAT IFR CIGS ARE BUILDING IN AT A RAPID PACE
FROM SW TO NE. HAVE INITIALIZED WITH IFR AT ATL AREA TERMINALS AS
WELL AS CSG WITH CONDITIONS TO OVERSPREAD THE REMAINDER OF THE
AREA BY 08Z. EXPECT LINE OF TSRA MOVING INTO NORTHWEST GEORGIA TO
DECREASE IN COVERAGE AND REMAIN NORTH OF THE ATL TERMINALS BUT
THIS WILL NEED TO BE MONITORED CLOSELY. OTHERWISE...SOME
REDEVELOMENT POSSIBLE WITH SOME HEATING THIS AFTERNOON SO
INCLUDED TEMPO FOR TSRA FOR ALL SITES. GUSTY WINDS EXPECTED TODAY
WITH SOME GUIDANCE INDICATING GUSTS AS HIGH AS 25 KTS AT ATL AND
FOLLOWED THIS SOLUTION BASED ON UPSTREAM OBS.
//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON TSRA CHANCES.
HIGH ON REMAINING ELEMENTS.
DEESE
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 76 50 72 48 / 50 30 0 5
ATLANTA 75 52 72 51 / 40 20 0 5
BLAIRSVILLE 71 44 66 44 / 60 20 5 5
CARTERSVILLE 75 46 71 48 / 60 10 0 5
COLUMBUS 79 53 77 53 / 50 20 0 5
GAINESVILLE 75 50 70 49 / 30 20 0 5
MACON 78 52 76 50 / 60 40 0 5
ROME 73 46 72 47 / 40 10 5 5
PEACHTREE CITY 77 49 73 47 / 40 20 0 5
VIDALIA 84 59 77 55 / 60 30 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 AM EDT THIS MORNING FOR THE
FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...
WALKER...WHITFIELD.
&&
SHORT TERM...DEESE
LONG TERM....20
AVIATION...DEESE
Hazardous weather outlook, Apr 20, 3:08 AM EST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 AM EDT MON APR 20 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210815-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
408 AM EDT MON APR 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...SEVERE THUNDERSTORM WATCH THIS MORNING FOR NW GEORGIA...
...ADDITIONAL STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON OVER
EASTERN SECTIONS...
AS A COLD FRONT APPROACHES NORTHWEST GEORGIA EARLY THIS
MORNING...A SQUALL LINE WILL MOVE INTO FAR NORTHWEST GEORGIA
BRINGING DAMAGING WINDS AND THE THREAT OF AN ISOLATED TORNADO.
THIS LINE IS EXPECTED TO DIMINISH IN INTENSITY AS IT MOVES ACROSS
THE REMAINDER OF NORTH GEORGIA.
ANOTHER AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP
THIS AFTERNOON ALONG EAST AND SOUTHEAST SECTIONS OF THE FORECAST
AREA...ROUGHLY FROM A MACON TO GAINESVILLE LINE. AN ADDITIONAL
DAMAGING WIND THREAT IS EXPECTED PRIMARILY BUT ONCE AGAIN CANNOT
RULE OUT AN ISOLATED TORNADO OR LARGE HAIL WITH THIS ACTIVITY.
WITH THE STORMS...OCCASIONALLY HEAVY RAINFALL WILL PRODUCE
LOCALIZED FLOODING. IN ADDITION...A FEW RIVERS AND CREEKS MAY
BEGIN TO FLOW OUT OF THEIR BANKS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AND
AGAIN SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 20, 3:44 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EDT MON APR 20 2015
GAZ002>004-011-012-019-200915-
GORDON GA-CATOOSA GA-WHITFIELD GA-CHATTOOGA GA-WALKER GA-FLOYD GA-
444 AM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN GORDON...CATOOSA...WHITFIELD...CHATTOOGA...WALKER AND FLOYD
COUNTIES UNTIL 515 AM EDT...
AT 443 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FORT
OGLETHORPE TO NEAR TRION TO 8 MILES EAST OF GAYLESVILLE...AND MOVING
EAST AT 50 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS GORDON...CATOOSA...WHITFIELD...CHATTOOGA...WALKER AND
FLOYD COUNTIES THROUGH 515 AM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CALHOUN...LAFAYETTE...SUMMERVILLE...RINGGOLD...FORT
OGLETHORPE...TRION...VARNELL...TUNNEL HILL...COHUTTA...RESACA...
PLAINVILLE...LA FAYETTE...SHANNON...LYERLY...NAOMI...BOYNTON...
SUTTLES MILL AND NOBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FOR
NORTHWESTERN GEORGIA.
LAT...LON 3499 8482 3492 8484 3487 8482 3484 8486
3480 8484 3478 8488 3471 8487 3471 8494
3466 8489 3466 8490 3468 8494 3461 8490
3440 8495 3439 8501 3426 8502 3418 8544
3429 8546 3459 8542 3499 8522
TIME...MOT...LOC 0843Z 252DEG 59KT 3496 8520 3460 8538 3426 8542Special weather statement, Apr 20, 4:10 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EDT MON APR 20 2015
GAZ004>007-012-013-019-020-200945-
GILMER GA-MURRAY GA-GORDON GA-WHITFIELD GA-PICKENS GA-FANNIN GA-
BARTOW GA-FLOYD GA-
510 AM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN GILMER...MURRAY...GORDON...WHITFIELD...PICKENS...FANNIN...BARTOW
AND FLOYD COUNTIES UNTIL 545 AM EDT...
AT 509 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COHUTTA
TO PLAINVILLE TO NEAR ROME...AND MOVING EAST AT 45 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS GILMER...MURRAY...GORDON...WHITFIELD...PICKENS...
FANNIN...BARTOW AND FLOYD COUNTIES THROUGH 545 AM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CARTERSVILLE...CALHOUN...CHATSWORTH...ADAIRSVILLE...
VARNELL...ETON...WHITE...KINGSTON...RESACA...PLAINVILLE...SHANNON...
CASSVILLE...FAIRMOUNT...RANGER...FUNKHOUSER...CISCO...CONASAUGA LAKE
AND NORTH GEORGIA SPEEDWAY.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FOR
NORTHWESTERN GEORGIA.
LAT...LON 3450 8463 3423 8477 3414 8519 3443 8505
3499 8492 3499 8452
TIME...MOT...LOC 0909Z 260DEG 38KT 3497 8489 3443 8502 3419 8514Special weather statement, Apr 20, 4:42 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 AM EDT MON APR 20 2015
GAZ019-020-030-031-041-042-201015-
PAULDING GA-CARROLL GA-HARALSON GA-BARTOW GA-POLK GA-FLOYD GA-
542 AM EDT MON APR 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PAULDING...CARROLL...HARALSON...BARTOW...POLK AND FLOYD COUNTIES
UNTIL 615 AM EDT...
AT 542 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF ROME TO NEAR ARAGON TO NEAR MOUNT ZION...AND MOVING EAST AT
50 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS PAULDING...CARROLL...HARALSON...BARTOW...POLK AND FLOYD
COUNTIES THROUGH 615 AM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CARTERSVILLE...DALLAS...BUCHANAN...VILLA RICA...BREMEN...
TEMPLE...ROCKMART...EUHARLEE...HIRAM...TALLAPOOSA...MOUNT ZION...
EMERSON...ARAGON...WHITE...KINGSTON...WACO...BRASWELL...TAYLORSVILLE
AND CASSVILLE.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT FOR
NORTHWESTERN GEORGIA.
LAT...LON 3403 8517 3420 8523 3436 8471 3422 8465
3409 8466 3407 8474 3389 8472 3379 8476
3378 8490 3370 8490 3363 8530
TIME...MOT...LOC 0942Z 253DEG 50KT 3417 8517 3405 8512 3365 8527Thunderstorm Wind, Gilmer
- When
- April 20, 4:50 AM EST to 4:55 AM EST
- Where
- Gilmer County, 0.89 mi NW of Cherry Log
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 34.790, -84.390
The Gilmer County Emergency Manager reported trees and power lines blown down in Cherry Log.
Hail, Dawson
- When
- April 20, 11:51 AM EST to 11:58 AM EST
- Where
- Dawson County, Dawsonville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.420, -84.120
The Dawson County Emergency Manager reported penny size hail at the Emergency Operation Center in Dawsonville.
Hail, Cherokee
- When
- April 20, 12:30 PM EST to 12:35 PM EST
- Where
- Cherokee County, 0.57 mi E of South Canton
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.220, -84.470
The Cherokee County Emergency Manager reported penny size hail near Canton.
Hail, Cherokee
- When
- April 20, 12:35 PM EST to 12:40 PM EST
- Where
- Cherokee County, 1.75 mi W of Orange
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.254, -84.360
The public reported penny size hail near Macedonia.
Hail, Cobb
- When
- April 20, 12:55 PM EST to 1:05 PM EST
- Where
- Cobb County, 3.13 mi ESE of Due West
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.947, -84.623
The public reported quarter size hail at the West Cobb Diner at the intersection of Dallas Highway and Barrett Parkway.
Hail, Cobb
- When
- April 20, 1:03 PM EST to 1:10 PM EST
- Where
- Cobb County, 1.34 mi ESE of Elizabeth
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.970, -84.550
A trained spotter reported half dollar size hail.
Hail, Cobb
- When
- April 20, 1:05 PM EST to 1:12 PM EST
- Where
- Cobb County, 1.34 mi WNW of Marietta
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.960, -84.570
A trained spotter reported half dollar size hail.
Hail, Cobb
- When
- April 20, 1:08 PM EST to 1:15 PM EST
- Where
- Cobb County, Marietta
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.950, -84.550
The public reported quarter size hail.
Thunderstorm Wind, Cobb
- When
- April 20, 1:10 PM EST to 1:30 PM EST
- Where
- Cobb County, 0.38 mi NE of Kennesaw to 0.37 mi ENE of Carmichael Crossroads
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.024, -84.615
The Cobb County 911 center reported several trees down from Kennesaw to Smyrna, including one down on Cooper Lake Road.
Thunderstorm Wind, Fulton
- When
- April 20, 1:18 PM EST to 1:38 PM EST
- Where
- Fulton County, 3.05 mi SSE of Roswell to 1.38 mi S of Ocee
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.978, -84.352
The Fulton County Emergency Manager relayed numerous reports of trees down from north Sandy Springs to Roswell, Alpharetta and Johns Creek. This included a tree on a house on Softpine Trail, a tree blocking the roadway at Spaulding Drive and Ball Creek Way and a tree on a house in Roswell.
Hail, Fulton
- When
- April 20, 1:20 PM EST to 1:25 PM EST
- Where
- Fulton County, 2.62 mi E of Roswell
- Measured
- 1.75 in hail
- Property damage
- $4.0 million
- Reported by
- Public
- Coordinates
- 34.022, -84.324
The public reported golf ball size hail at Georgia Highway 400 and Holcomb Bridge Road.
Hail, Fulton
- When
- April 20, 1:30 PM EST to 1:35 PM EST
- Where
- Fulton County, 2.37 mi SSW of Alpharetta
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.040, -84.320
A trained spotter reported quarter size hail.
Hail, Fulton
- When
- April 20, 1:40 PM EST to 1:45 PM EST
- Where
- Fulton County, 2.28 mi SSW of Alpharetta
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.040, -84.316
An amateur radio operator reported quarter size hail on Mansell Road.
Hail, Fulton
- When
- April 20, 1:49 PM EST to 1:55 PM EST
- Where
- Fulton County, 2.82 mi SSE of Alpharetta
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.030, -84.290
A storm chaser reported half dollar size hail.
Hail, Gwinnett
- When
- April 20, 1:57 PM EST to 2:07 PM EST
- Where
- Gwinnett County, 1.72 mi W of Suwanee
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.050, -84.100
A trained spotter reported quarter size hail near McGinnis Ferry Road.
Hail, Jackson
- When
- April 20, 2:10 PM EST to 2:15 PM EST
- Where
- Jackson County, 0.9 mi SE of Braselton
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.110, -83.760
The Jackson County Emergency Manager reported nickel size hail covering the ground to a depth of 1 to 2 inches in the Braselton area.
Thunderstorm Wind, Barrow
- When
- April 20, 2:16 PM EST to 2:26 PM EST
- Where
- Barrow County, 0.79 mi N of Winder
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.991, -83.718
The Barrow County Emergency Manager reported a large tree uprooted on Candler Street that fell on a home. Additional smaller trees were also blown down and hail of an unknown size fell in the Winder area.
Hail, Jackson
- When
- April 20, 2:38 PM EST to 2:45 PM EST
- Where
- Jackson County, 1.86 mi N of Red Stone
- Measured
- 1.75 in hail
- Property damage
- $646,000
- Reported by
- Emergency Manager
- Coordinates
- 34.147, -83.601
The Jackson County Emergency Manager reported golf ball size hail on Storey Porter Road.
Thunderstorm Wind, Madison
- When
- April 20, 3:40 PM EST to 3:50 PM EST
- Where
- Madison County, 1.41 mi WSW of Danielsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 34.116, -83.244
The Madison County 911 center reported trees down on the southwest side of Danielsville.
Thunderstorm Wind, Clarke
- When
- April 20, 4:00 PM EST to 4:05 PM EST
- Where
- Clarke County, 2.08 mi E of Whitehall
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 33.895, -83.334
The Clarke County 911 center reported a tree down on Beaver Trail just off Red Fox Run.
Thunderstorm Wind, Madison
- When
- April 20, 4:04 PM EST to 4:10 PM EST
- Where
- Madison County, 0.69 mi S of Comer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 34.060, -83.130
The Madison County 911 center reported trees down in Comer.
Hail, Madison
- When
- April 20, 4:20 PM EST to 4:25 PM EST
- Where
- Madison County, 2.07 mi N of Ross
- Measured
- 0.75 in hail
- Reported by
- 911 Call Center
- Coordinates
- 34.060, -83.070
The Madison County 911 center reported penny size hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Wyoming, April 20, 20152 deaths · 25 injured · 1 event
- Coastal Flood in Maine, April 20 to 21, 2015$160,000 · 3 events
- Hail and Damaging Winds in South Carolina, April 20, 2015$20,000 · 2 in hail · 28 events
- Damaging Winds in Florida, April 20, 2015$34,000 · 55 kt wind · 6 events
- Tornado and Damaging Winds in Florida, April 20, 2015EF1 · 7 events
- Flood and Hail in North Carolina, April 20, 2015$12,000 · 1.75 in hail · 17 events
- Strong Wind in New Jersey, April 20, 2015$17,000 · 9 events
- Strong Wind in New York, April 20, 2015$21,000 · 3 events
- Hail in Pennsylvania, April 20, 20151.5 in hail · 18 events
- Marine Thunderstorm Winds and Waterspout in North Atlantic Coastal Waters, April 20, 201515 events
- Hail and Damaging Wind in North Carolina, April 20, 20151.25 in hail · 10 events
- Hail in North Carolina, April 20, 20151.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574751, 574738, 574730, 574731, 574733, 574734, 574735, 574736, 574737, 574750, 574739, 574740, 574741, 574742, 574752, 574753, 574729, 574754, 574756, 574732, 574757, 574755.